Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The nonfiniteness of Nil


Author: F. T. Farrell
Journal: Proc. Amer. Math. Soc. 65 (1977), 215-216
MSC: Primary 16A54
DOI: https://doi.org/10.1090/S0002-9939-1977-0450328-1
MathSciNet review: 0450328
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that Nil R is finitely generated only when it vanishes.


References [Enhancements On Off] (What's this?)

  • [1] H. Bass, Algebraic K-theory, Benjamin, New York, 1968. MR 0249491 (40:2736)
  • [2] H. Bass and M. P. Murthy, Grothendieck groups and Picard groups of abelian group rings, Ann. of Math. 86 (1967), 16-73. MR 0219592 (36:2671)
  • [3] S. E. Cappell, On connected sums of manifolds, Topology 13 (1974), 395-400. MR 0358793 (50:11252)
  • [4] F. T. Farrell, The exponent of UNil (to appear). MR 551012 (80j:57032)
  • [5] A. Hatcher and J. Wagoner, Pseudo-isotopies of compact manifolds, Astérisque 6 (1973). MR 0353337 (50:5821)
  • [6] W. C. Hsiang, Decomposition formulae for Laurent extensions in algebraic K-theory and the role of codimensional 1 submanifold in topology, Algebraic K-theory II, Lecture Notes in Math., vol. 342, Springer-Verlag, Berlin and New York, 1973, pp. 308-327. MR 0370601 (51:6828)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A54

Retrieve articles in all journals with MSC: 16A54


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0450328-1
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society